Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 18, NWS Elko, NV

May 19, 20085 counties in Nevada

NWS Elko, NV issued this wind advisory at May 19, 2008, 3:14 PM PDT for 5 counties in Nevada. It took effect at May 20, 2008, 11:00 AM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 19, 2008, 3:14 PM PDT (22:14 UTC)
In effect from
May 20, 2008, 11:00 AM PDT
Expired
May 21, 2008, 9:00 PM PDT
In force
34 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4232 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 192214
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
314 PM PDT MON MAY 19 2008


NVZ030-201100-
/O.NEW.KLKN.WI.Y.0018.080520T1800Z-080521T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
314 PM PDT MON MAY 19 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT TUESDAY. 

A STRONG COLD FRONT MOVING ACROSS THE AREA WILL BRING STRONG GUSTY
WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-031>037-201100-
/O.NEW.KLKN.WI.Y.0018.080520T2000Z-080521T0600Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
314 PM PDT MON MAY 19 2008

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY. 

A STRONG COLD FRONT MOVING ACROSS THE AREA WILL BRING STRONG GUSTY
WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
7 follow-up statements
000 
WWUS75 KLKN 201016
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
316 AM PDT TUE MAY 20 2008

...GUSTY WINDS TODAY THEN MUCH COOLER ON WEDNESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE TOWARD NORTHERN NEVADA TODAY AND
WILL PUSH A STRONG COLD FRONT THROUGH THE REGION LATE TODAY AND
TONIGHT. WINDS WILL BECOME STRONG AND GUSTY AHEAD OF THE COLD
FRONT BY THIS AFTERNOON WHICH WILL CAUSE AREAS OF BLOWING DUST AND
MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS EVENING. BEHIND THE
FRONT...WINDS WILL SHIFT AROUND TO THE NORTHWEST AND HIGH
TEMPERATURES WILL DROP 25 TO 35 DEGREES ON WEDNESDAY.

NVZ013-033-210030-
/O.EXT.KLKN.WI.Y.0018.080520T2300Z-080521T1100Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
316 AM PDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PDT WEDNESDAY. 

A COLD FRONT MOVING ACROSS THE AREA WILL CAUSE STRONG GUSTY WINDS
ALONG WITH AREAS OF BLOWING DUST THIS AFTERNOON INTO TONIGHT.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ030-210030-
/O.CON.KLKN.WI.Y.0018.080520T1800Z-080521T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
316 AM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PDT THIS EVENING. 

A COLD FRONT MOVING ACROSS THE AREA TODAY WILL CAUSE STRONG GUSTY
WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF 20 TO
30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ031-032-034>037-210030-
/O.CON.KLKN.WI.Y.0018.080520T2000Z-080521T0600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH...
MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
316 AM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

A COLD FRONT MOVING ACROSS THE AREA WILL CAUSE STRONG GUSTY WINDS
ALONG WITH AREAS OF BLOWING DUST THIS AFTERNOON INTO TONIGHT.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
000 
WWUS75 KLKN 202203
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
303 PM PDT TUE MAY 20 2008


NVZ013-033-211015-
/O.EXT.KLKN.WI.Y.0018.080520T2300Z-080522T0000Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
303 PM PDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A COLD FRONT MOVING THROUGH THE AREA WILL BRING STRONG GUSTY WINDS
THROUGH WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH ALONG WITH AREAS OF BLOWING DUST CAN BE EXPECTED AHEAD OF
THE FRONT THEN WINDS WILL SWITCH TO THE NORTHWEST THIS EVENING
BEHIND THE FRONT AND CONTINUE THROUGH THE WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ030-210200-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-080521T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
303 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A COLD FRONT MOVING THROUGH THE AREA WILL CAUSE STRONG GUSTY
WINDS ALONG WITH AREAS OF BLOWING DUST THROUGH EARLY THIS EVENING.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ031-032-034>037-210600-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-080521T0600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH...
MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
303 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A COLD FRONT MOVING ACROSS THE AREA WILL CAUSE STRONG GUSTY WINDS
ALONG WITH AREAS OF BLOWING DUST THROUGH THIS EVENING. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 210208
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
708 PM PDT TUE MAY 20 2008

NVZ030-210315-
/O.CAN.KLKN.WI.Y.0018.000000T0000Z-080521T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
708 PM PDT TUE MAY 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR HUMBOLDT COUNTY. WINDS HAVE DECREASED BELOW ADVISORY
CRITERIA.

$$

NVZ031-032-034>037-210600-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-080521T0600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH...
MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
708 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A COLD FRONT MOVING ACROSS THE AREA WILL CONTINUE TO CAUSE STRONG
GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH 11 PM
THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-033-211415-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-080522T0000Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
708 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

A COLD FRONT MOVING THROUGH THE AREA WILL BRING STRONG GUSTY WINDS
THROUGH WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH ALONG WITH AREAS OF BLOWING DUST CAN BE EXPECTED AHEAD OF
THE FRONT. BEHIND THE COLD FRONT...NORTHWEST WINDS OF 25 TO 35
WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS EVENING AND WILL
CONTINUE THROUGH WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
000 
WWUS75 KLKN 210555
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1055 PM PDT TUE MAY 20 2008

NVZ031-032-034>037-210700-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-080521T0600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH...
MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
1055 PM PDT TUE MAY 20 2008

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY FOR ELKO...LANDER...EUREKA...AND WHITE PINE
COUNTIES WILL EXPIRE AT 11 PM PDT THIS EVENING. NORTHWEST WINDS
WILL DIMINISH TO 10 TO 20 MPH FOR THE REMAINDER OF THE NIGHT.
CONDITIONS WILL BE BREEZY WEDNESDAY...WITH NORTHWEST WINDS AT 15
TO 30 MPH...AND GUSTS TO 35 MPH.


$$

NVZ013-033-211800-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-080522T0000Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
1055 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY FOR
NORTHERN NYE COUNTY...AND ALSO FOR EXTREME EASTERN ELKO COUNTY.
NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH...WITH GUSTS TO 45
MPH... THROUGH THE REMAINDER OF THE NIGHT AND THROUGH THE DAY ON
WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
REA
000 
WWUS75 KLKN 211738
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1038 AM PDT WED MAY 21 2008

NVZ013-033-220000-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-080522T0000Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
1038 AM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
ACROSS THE AREA TODAY...THEN BEGIN TO SLOWLY SUBSIDE TONIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 212201
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
301 PM PDT WED MAY 21 2008

NVZ013-033-220400-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-080522T0400Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
301 PM PDT WED MAY 21 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
ACROSS THE AREA THROUGH THIS EVENING...THEN BEGIN TO SLOWLY SUBSIDE
OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 220351
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
851 PM PDT WED MAY 21 2008

NVZ013-033-220500-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-080522T0400Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
851 PM PDT WED MAY 21 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS WILL
CONTINUE TO SLOWLY SUBSIDE THIS EVENING...HOWEVER WINDS WILL GUST INTO
THE 30S THROUGH MIDNIGHT.

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 19, 2:10 AM PDT, 13 hours 4 minutes earlier.

Area forecast discussion, May 19, 2:10 AM PDT, 13 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
210 AM PDT MON MAY 19 2008

.SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING
RECORD HIGH TEMPERATURES TODAY. A STORM SYSTEM WILL BRING MUCH
COLDER TEMPERATURES AND A THREAT OF SHOWERS DURING THE MIDDLE AND
LATTER PART OF THE WEEK. &&

.SHORT TERM...TODAY THROUGH TUESDAY. MORE RECORD HIGHS EXPECTED THIS
AFTERNOON AND MOST CLIMATE SITES AS UPPER RIDGE BECOMES CENTERED
OVER THE GREAT BASIN. SHOULD SEE HIGHS A BIT WARMER THAN YESTERDAY.
WINDS WILL NOT BE QUITE AS STRONG ACROSS THE NORTH WITH THE RIDGE
AXIS OVERHEAD. THE EFFECTS OF AN APPROACHING COLD FRONT WITH A
THERMAL RIDGE BECOMING LOCATED OVER EASTERN CWA WITH H70 TEMPS
FORECAST TO REMAIN AROUND 15C OVER WHITE PINE COUNTY. UPPER FLOW
WILL START TO PICK UP OUT OF THE SW AND SHOULD SEE A WARMER NIGHT
THAN THE LAST FEW DUE TO THIS. A STRONG COLD FRONT WILL START TO
MOVE THROUGH NWRN NV ON TUE WITH WEST TO SOUTHWEST INCREASING TO 20-
30 MPH WITH GUSTS TO 40 MPH. TEMPERATURES WILL BE ABOUT 7 TO 10
DEGREES COOLER OVER HUMBOLDT COUNTY AND JUST A FEW DEGREES COOLER
FROM NERN CORNER OF STATE TOWARD AUSTIN. FAR SOUTHERN ZONES WILL BE
ABOUT THE SAME AS TODAY OR EVEN A DEGREE OR 2 WARMER AS AREAS JUST
AHEAD OF A COLD FRONT MIX OUT A LITTLE BETTER THAN USUAL. COULD SEE
A COUPLE OF THUNDERSTORMS DEVELOP BEHIND THE COLD FRONT AS SOME MID
LEVEL MOISTURE AND INSTABILITY MOVE INTO NORTHERN HUMBOLDT COUNTY
BUT THINK CHANCES WILL BE BETTER GOING INTO TUE NIGHT. JMG

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. MODELS IN GOOD AGREEMENT
TO START THE LONG TERM PERIOD...SHOWING A POTENT TROUGH MOVING
INTO THE PAC NW TUESDAY NIGHT/WEDNESDAY. THIS TROUGH WILL KICK THE
STRONG RIDGE THAT IS CURRENTLY OVER THE WEST COAST EASTWARD BY THE
MIDDLE OF THIS WEEK....ALLOWING FOR MUCH COOLER AND WETTER
CONDITIONS OVER OUR CWA FROM WEDNESDAY INTO THE COMING WEEKEND. IN
FACT...EXPECTING DAYTIME HIGHS WEDNESDAY AFTERNOON TO BE 20 TO 30
DEGREES COOLER THAN TUESDAY AFTERNOON. A MAJOR OMEGA BLOCK WILL SET
UP ACROSS THE CONUS STARTING WEDNESDAY THANKS TO A LARGE AND SLOWING
MOVING UPPER LOW SITUATED OVER THE NORTHEAST U.S. MEDIUM RANGE
MODELS INDICATING THAT ONCE THAT PACIFIC UPPER LOW/TROUGH ARRIVES ON
WEDNESDAY IT WILL NOT BE ABLE TO PROGRESS EASTWARD DUE TO THE OMEGA
BLOCK IN PLACE...SO EXPECTING THIS LOW TO LINGER OVER THE CWA
THROUGH THURSDAY AS IT SLOWLY DRIFTS TO THE SOUTH. THIS WILL ALLOW
FOR AT LEAST A SLIGHT CHANGE OF SHOWERS MOST AREAS THROUGH THURSDAY.
MODEL DISCREPANCIES REALLY START TO SHOW UP FRIDAY INTO THE WEEKEND
WITH OMEGA BLOCK PATTERN CONTINUING ACROSS THE CONUS. GFS HAS
ANOTHER UPPER LOW DROPPING SOUTHWARD INTO THE CWA ON SATURDAY WHILE
ECMWF IS QUICKER AND BRINGS THE UPPER LOW IN ON FRIDAY. ECMWF IS
ALSO MUCH WETTER THAN THE GFS LATE IN THE COMING WEEK AND PRINTS OUT
AN INSANE AMOUNT OF QPF ACROSS THE REGION OVER THE WEEKEND. SINCE
MODELS ARE NOTORIOUS FOR POOR HANDLING OF CUT-OFF UPPER LOWS...
CONFIDENCE IN THE FORECAST BEYOND THURSDAY IS LOW. THEREFORE...MADE
LIMITED CHANGES TO THE FORECAST LATE NEXT WEEK BUT DID KEEP SLIGHT
CHANCE POPS IN THE FORECAST THROUGH SUNDAY. THE MAIN STORY IN THE
LONG RANGE WILL BE THE CHANGE TO MUCH COOLER CONDITIONS BEGINNING
WEDNESDAY AND THE POSSIBILITY OF SHOWERS THROUGH NEXT WEEKEND. MCGEE
&&

.AVIATION...A STRONG RIDGE OF HIGH PRESSURE REMAINS OVER THE REGION
THROUGH TONIGHT...ALTHOUGH SOME HIGH CLOUDS WILL SPREAD IN FROM THE
NORTHWEST AT TIMES. INSTABILITY WILL INCREASE OVER CENTRAL NEVADA
THIS AFTERNOON...HOWEVER LIMITED LOW LEVEL MOISTURE SHOULD PREVENT
ANYTHING MORE THAN JUST CUMULUS CLOUD BUILD-UPS. WINDS WILL REMAIN
LIGHT THROUGH TONIGHT. MCGEE
&&

.FIRE WEATHER...THE AXIS OF A STRONG UPPER LEVEL RIDGE WILL MOVE OVER
THE GREAT BASIN TODAY WHICH WILL CONTINUE TO BRING RECORD WARMTH AND
LOW RELATIVE HUMIDITIES TO THE STATE. A LOW PRESSURE SYSTEM MOVING
INTO THE PAC NW AND NRN CA TUESDAY WILL BRING WINDY CONDITIONS TO NRN
AND CNTRL NV. ASSOCIATED COLD FRONT WILL MOVE ACROSS NWRN NV TUE
AFTN AND CONTINUE THROUGH THE REMAINDER OF THE STATE DURING THE
OVERNIGHT HOURS. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY ACROSS
NRN ZONE 451 FOR A SLIGHT CHANCE OF AFTN THUNDERSTORMS. THIS LOW
PRESSURE SYSTEM WILL THEN SETTLE INTO THE GREAT BASIN WED THROUGH THE
END OF THE WEEK FOR A THREAT OF SHOWERS AND MUCH COOLER TEMPS. JMG
&&

.HYDROLOGY...WITH RECORD OR NEAR RECORD HIGH TEMPERATURES EXPECTED
THROUGH TUESDAY...RAPID SNOWMELT IN THE MOUNTAINS WILL CONTINUE...
CAUSING MANY SMALL STREAMS TO RUN HIGH. AT THIS TIME ALL STREAMS ARE
EXPECTED TO REMAIN JUST BELOW FLOOD STAGE BUT A FEW WILL REMAIN NEAR
BANKFULL THROUGH TUESDAY...SUCH AS LAMOILLE CREEK...THE MARYS
RIVER...AND THE JARBIDGE RIVER. JMG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, May 19, 3:23 AM PDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
323 AM PDT MON MAY 19 2008

NVZ013-030>037-200100-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
323 AM PDT MON MAY 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN
TODAY...PROMOTING RECORD OR NEAR RECORD HIGH TEMPERATURES ACROSS
NORTHERN AND CENTRAL NEVADA ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AFTERNOON
INTO TUESDAY NIGHT. AHEAD OF THIS COLD FRONT...MORE UNSEASONABLY
WARM WEATHER IS EXPECTED TUESDAY AFTERNOON WITH HIGHS IN THE 80S AND
LOW 90S. AS THE COLD FRONT NEARS THE REGION...GUSTY WINDS WILL
DEVELOP ACROSS NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON AND
WILL CONTINUE INTO TUESDAY EVENING AS THE FRONT PASSES. SUSTAINED
WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY. IN
ADDITION...THE APPROACHING COLD FRONT WILL CAUSE SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS NORTHERN NV LATE TUESDAY AFTERNOON
AND TUESDAY EVENING. SHOWERS WILL SPREAD SOUTH OF HIGHWAY 50
BY LATE TUESDAY NIGHT AND WEDNESDAY WHILE CONTINUING OVER NORTHERN
NEVADA.

IN THE WAKE OF THE COLD FRONT...MUCH COOLER TEMPERATURES ARE EXPECTED
ON WEDNESDAY WITH HIGHS SOME 20 TO 30 DEGREES COOLER THAN TUESDAY.
NORTHWEST WINDS OF 15 TO 25 MPH WILL ALSO MAKE IT FEEL EVEN COOLER.

AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE FROM THURSDAY
INTO THE COMING WEEKEND WITH DAYTIME TEMPERATURES REMAINING BELOW
NORMAL. SHOWERS ARE ALSO A POSSIBILITY EACH DAY.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

JM

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.